Texas, 2019Hail and Damaging Wind in Texas, June 25, 2019
June 25, 2019 · NWS LUB · 2 events in 2 counties and zones
Scattered thunderstorms moved southeast across the central Texas Panhandle during the evening of the 25th. A couple of these storms became severe as they moved into the extreme south-central Texas Panhandle producing strong wind gusts and large hail up to two inches in diameter.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $50,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moved southeast across the central Texas Panhandle during the evening of the 25th. A couple of these storms became severe as they moved into the extreme south-central Texas Panhandle producing strong wind gusts and large hail up to two inches in diameter. A NWS cooperative weather observer near Vigo Park (Swisher County) reported that his wheat crop was completely destroyed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 25, 5:45 PM CST, 29 minutes earlier.
Area forecast discussion, Jun 25, 5:45 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
645 PM CDT Tue Jun 25 2019
.AVIATION...
A large severe thunderstorm complex was moving south-southeast out
of the southern Texas Panhandle early this evening, and looks
likely to impact KCDS during the next few hours with potential for
thunderstorm. Will update the KCDS TAF when it becomes more clear
of timing and full impacts. Otherwise, an outflow boundary was
also on the verge of passing KPVW with temporary gusty winds while
storm activity may edge nearby but likely remaining just east.
KLBB at the moment is least likely to be impacted by thunderstorms
any longer this evening and all mention has been removed. VFR
otherwise and quiet with low level south-southeast flow continuing
as upper ridge gradually builds over the next 24 hours. RMcQueen
&&
.PREV DISCUSSION... /issued 251 PM CDT Tue Jun 25 2019/
DISCUSSION...
The main concern is on thunderstorm chances in the near term. Strong
heating has resulted in afternoon temperatures soaring into the
upper 80s to middle 90s at 1930Z, with the hottest temperatures
generally in the drier air across the western South Plains.
Dewpoints have mixed into the 30s and 40s at most spots west of the
I-27/US-87 Corridor, while they were holding in the 50s to middle
60s over the eastern South Plains into the Rolling Plains. The deep
mixing was resulting in an expanding high-based cumulus field out
near the TX/NM line which could foreshadow isolated high-based
storms that would yield little rainfall but strong downburst winds.
The more robust convection may unfold near the diffuse dryline
across the central South Plains, though convergence along the
dryline is pretty weak which does draw into question how much
deep moist convection will ultimately develop. Most NWP has
backed off on overall storm coverage, but does still show isolated
to widely scattered storms form through the late afternoon and
early evening hours. What storms do form will encounter slightly
less instability and wind shear than yesterday, but still enough
to support a risk of strong to severe activity. In the drier air
across the western counties, downburst winds will be the greatest
threat, while large hail will also be a concern for storms that
can ingest the better moisture/instability air across the central
and eastern counties. This activity will propagate generally
eastward and southeastward this evening, but could hang on well
into the evening as a modest southerly LLJ feeds into any storms.
Storm chances will trend downward after this afternoon/evening as
sub-tropical ridging gradually builds over the region, downstream of
a closer upper low easing into the Pacific Northwest. We could
occasionally see storms that develop over the higher terrain of New
Mexico, as well as a surface trough over their eastern plains, drift
toward or into our far northwestern CWA during the late
afternoon/evening hours through the end of the week. Otherwise, most
of the area will be dry as temperatures trend upward a touch,
slightly above late June averages.
The upper ridge is forecast to eventually retrograde toward the
Four Corners by early next week. This will allow a weakness aloft
(inverted trough) to spread westward across Texas. At a minimum,
this will provide slight cooling while also possibly edging the
rain chances upward.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
99/99/05
Hazardous weather outlook, Jun 25, 10:29 AM CST, 7 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1129 AM CDT Tue Jun 25 2019
TXZ021>044-260430-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1129 AM CDT Tue Jun 25 2019
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms will be possible this
afternoon and evening over the entire area. Damaging wind gusts
to 70 mph, hail to the size of golf balls and locally heavy
rainfall will be the primary threats with the more intense
storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
The chances of thunderstorm and hazardous weather will be lower
and will be mostly limited to the southwest Texas Panhandle and
northwest South Plains during the late afternoon or evening hours.
Thunderstorm Wind, Hall
- When
- June 25, 6:14 PM CST
- Where
- Hall County, 2 mi S of Lesley
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.641, -100.800
A Texas Tech University West Texas mesonet site near Lesley measured a wind gust to 65 mph.
Hail, Swisher
- When
- June 25, 6:35 PM CST to 7:00 PM CST
- Where
- Swisher County, Vigo Park to 1 mi E of Vigo Park
- Measured
- 2 in hail
- Crop damage
- $50,000
- Reported by
- Public
- Coordinates
- 34.650, -101.480
Hail up to two inches in diameter was reported in and around Vigo Park. A NWS cooperative weather observer reported that his wheat crop was completely destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, June 25 to 26, 2019$539,000 · 2 in hail · 34 events
- Damaging Winds in Mississippi, June 25, 20192 injured · $164,000 · 55 kt wind · 10 events
- Tornadoes and Hail in Wyoming, June 25, 2019EF1 · 8 events
- Flood and Hail in Nebraska, June 25 to 26, 20193 in hail · 30 events
- Hail and Damaging Winds in Illinois, June 25, 2019$20,000 · 1 in hail · 7 events
- Lightning Strike in New Jersey, June 25, 2019$20,000 · 1 event
- Flooding and Hail in Texas, June 25, 20191.75 in hail · 13 events
- Hail and Damaging Winds in Illinois, June 25, 20191.75 in hail · 12 events
- Flash Flood and Hail in Nebraska, June 25 to 26, 20191.75 in hail · 10 events
- Hail and Damaging Winds in Iowa, June 25, 20191 in hail · 9 events
- Damaging Winds in Florida, June 25 to 28, 2019$3,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Kansas, June 25, 20191.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827229, 827230.